MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21393
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zebd-7-4 device of lot number c1567398 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Lab evaluation ¿ n/a.Document review prior to distribution zebd-7-4 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zebd-7-4 of lot number c1567398 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1567398.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0045-6).However, it should be noted that the ifu states the following: ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ the japanese packaging insert (c-es0505x11 rev.008) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Image review ¿ n/a.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to device handling.It is possible that the stent kinked as a result of too much force being applied to the stent as the stent was straightened with the straightener.Summary: the complaint is confirmed based on customer testimony.This event occurred prior to patient contact.There has been no report of adverse effects to the patient as a result of this event.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The stent kinked while the user was straightening it using the straightener.He replaced it with another stent to complete the procedure.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8507662
Report Number3001845648-2019-00148
Device Sequence Number19245267
Product Code FGE
UDI-Device Identifier00827002213937
UDI-Public(01)00827002213937(17)211210(10)C1567398
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model NumberG21393
Device Catalogue NumberZEBD-7-4
Device Lot NumberC1567398
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/11/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1